MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191530
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per clinical trial (b)(6): on (b)(6) 2024, the subject patient underwent an exploratory primary laparotomy, low anterior and small bowel resection, partial hepatectomy, omental pedicle flab secured in pelvis with concomitant partial colectomy, appendectomy, hysterectomy and oophorectomy, during which a bard/davol phasix mesh was trimmed, placed in onlay fashion and secured with absorbable monofilament 3.0 pds sutures.A 3cm overlap in all directions was achieved.The midline fascia was completely closed with slow absorbable monofilament 0 pds sutures.Skin closure was achieved using staples.On (b)(6) 2024, the subject patient was diagnosed with surgical site infection and required medication.Patient had 1 staple removed and midline probed in inferior area with small amount of pus- packed with gauze.A ct scan of abdomen and pelvis on showed no abdominal or pelvis abscess.Keflex was switched to cefazolin iv.On (b)(6) 2024, the subject patient was seen in clinic and the lower part of the incision still appeared erythematous.Augmentin was prescribed to treat possible superficial infection.Patient is scheduled to be seen again on (b)(6) 2024.The reported adverse event (surgical site infection) has been assessed per clinician as possibly related to the study device, possibly related to the procedure and not recovering/resolving.The ae has been assessed as mild in severity.The reported ae does meet the definition of a sae (serious adverse event) and does not meet the definition of a uade (unanticipated adverse device event).
 
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a surgical site infection post implant of phasix mesh.The clinician has assessed the patient¿s postoperative course of surgical site infection as possibly related to the study device and procedure.However, based on the information provided, no conclusion can be made as to the degree to which the implant may have caused or contributed to the patient¿s postoperative infection.Review of manufacturing records shows the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in january 2023.Infection is a known inherent risk of surgery and is listed as a possible complication in the adverse reaction section of the instructions-for-use supplied with the device.Additionally, the warning section states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per clinical trial (b)(4): on (b)(6) 2024, the subject patient underwent an exploratory primary laparotomy, low anterior and small bowel resection, partial hepatectomy, omental pedicle flab secured in pelvis with concomitant partial colectomy, appendectomy, hysterectomy and oophorectomy, during which a bard/davol phasix mesh was trimmed, placed in onlay fashion and secured with absorbable monofilament 3.0 pds sutures.A 3cm overlap in all directions was achieved.The midline fascia was completely closed with slow absorbable monofilament 0 pds sutures.Skin closure was achieved using staples.On (b)(6) 2024, the subject patient was diagnosed with surgical site infection and required medication.Patient had 1 staple removed and midline probed in inferior area with small amount of pus- packed with gauze.A ct scan of abdomen and pelvis on showed no abdominal or pelvis abscess.Keflex was switched to cefazolin iv.On (b)(6) 2024, the subject patient was seen in clinic and the lower part of the incision still appeared erythematous.Augmentin was prescribed to treat possible superficial infection.Patient is scheduled to be seen again on (b)(6) 2024.The reported adverse event (surgical site infection) has been assessed per clinician as possibly related to the study device, possibly related to the procedure and not recovering/resolving.The ae has been assessed as mild in severity.The reported ae does meet the definition of a sae (serious adverse event) and does not meet the definition of a uade (unanticipated adverse device event).Addendum per additional information received: the reported adverse event (surgical site infection) has been assessed per clinician as recovered/resolved.
 
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a surgical site infection post implant of phasix mesh.The clinician has assessed the patient¿s postoperative course of surgical site infection as possibly related to the study device and procedure.However, based on the information provided, no conclusion can be made as to the degree to which the implant may have caused or contributed to the patient¿s postoperative infection.Review of manufacturing records shows the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in january 2023.Infection is a known inherent risk of surgery and is listed as a possible complication in the adverse reaction section of the instructions-for-use supplied with the device.Additionally, the warning section states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." addendum: this is an addendum to the initial mdr submitted to document that the ae has been recovered/resolved.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a surgical site infection post implant of phasix mesh.The clinician has assessed the patient¿s postoperative course of surgical site infection as possibly related to the study device and procedure.However, based on the information provided, no conclusion can be made as to the degree to which the implant may have caused or contributed to the patient¿s postoperative infection.Review of manufacturing records shows the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in january 2023.Infection is a known inherent risk of surgery and is listed as a possible complication in the adverse reaction section of the instructions-for-use supplied with the device.Additionally, the warning section states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." addendum 1: this is an addendum to the initial mdr submitted to document that the ae has been recovered/resolved.Addendum 2: this is an addendum to the initial mdr submitted to document that the additional information received.As reported, the patient developed a seroma three (3) months following implantation of the phasix mesh, which was diagnosed via pet scan.The clinician has assessed the patient's postoperative seroma formation as possibly related to the study device and probably related to the procedure.However, based on the information provided, no conclusion can be made as to the degree to which the implant may have caused or contributed to the patient¿s postoperative seroma.Seroma formation is a clinically understood potential complication of surgery/use of the device and is identified in the instructions-for-use provided with the device, as a possible complication.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per clinical trial (b)(4): on (b)(6) 2024, the subject patient underwent an exploratory primary laparotomy, low anterior and small bowel resection, partial hepatectomy, omental pedicle flab secured in pelvis with concomitant partial colectomy, appendectomy, hysterectomy and oophorectomy, during which a bard/davol phasix mesh was trimmed, placed in onlay fashion and secured with absorbable monofilament 3.0 pds sutures.A 3cm overlap in all directions was achieved.The midline fascia was completely closed with slow absorbable monofilament 0 pds sutures.Skin closure was achieved using staples.On (b)(6) 2024, the subject patient was diagnosed with surgical site infection and required medication.Patient had 1 staple removed and midline probed in inferior area with small amount of pus- packed with gauze.A ct scan of abdomen and pelvis on showed no abdominal or pelvis abscess.Keflex was switched to cefazolin iv.On (b)(6) 2024, the subject patient was seen in clinic and the lower part of the incision still appeared erythematous.Augmenting was prescribed to treat possible superficial infection.Patient is scheduled to be seen again on (b)(6) 2024.The reported adverse event (surgical site infection) has been assessed per clinician as possibly related to the study device, possibly related to the procedure and not recovering/resolving.The ae has been assessed as mild in severity.The reported ae does meet the definition of a sae (serious adverse event) and does not meet the definition of a uade (unanticipated adverse device event).Addendum per additional information received: the reported adverse event (surgical site infection) has been assessed per clinician as recovered/resolved.Addendum per additional information received: on (b)(6) 2024, ct scan was done stating "somewhat worsening inflammatory changes along midline incision with no drainable fluid component.On (b)(6) 2024, the patient was diagnosed with an asymptomatic abdominal seroma.Upon imv, a pet scan was noted to have a 7.2 x 5.5 x 8.7 cm fluid collection/seroma conservative management for this.Interval ct scans on (b)(6) 2024, (b)(6) 2025 and (b)(6) 2026 notes mild interval decrease in fluid collection size from previous imaging.The reported adverse event (seroma) has been assessed per clinician as possibly related to the study device, and probably related to the procedure.The ae has been assessed as mild in severity and recovering/resolving.The reported ae does not meet the definition of a sae (serious adverse event).

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18621747
Report Number1213643-2024-00023
Device Sequence Number2405917
Product Code OOD
UDI-Device Identifier00801741107610
UDI-Public(01)00801741107610(17)240928(10)HUGX1690
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2024
Device Catalogue Number1191530
Device Lot NumberHUGX1690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer02/14/2024
05/11/2026
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date02/21/2024
05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age58 YR
Patient SexFemale
Patient Weight139 KG